MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-18
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the patient presented with acute coronary syndrome and the procedure was performed emergently to treat a mildly calcified, mildly tortuous, 90% stenosed lesion in the proximal left anterior descending (plad) artery.A 2.5x18mm xience skypoint drug eluting stent (des) was advanced to the target lesion and implanted at 12 atmospheres (atm) without issue; however, during post-dilatation of the stent with the stent delivery system balloon, the balloon ruptured at 14 atm.The procedure was successfully completed and the stent delivery system was removed without issue.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported material rupture; however, factors that may contribute to material ruptures include, but are not limited to, material damage, interactions with other procedural devices or interaction with lesion calcification and tortuosity.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigations have been established for potential causes.There was no damage or leak noted to the stent delivery system (sds) during the inspection prior to use or during preparation of the device, which suggests a product quality issue did not contribute to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16098603
Report Number2024168-2023-00112
Device Sequence Number15118279
Product Code NIQ
UDI-Device Identifier08717648233081
UDI-Public08717648233081
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model Number1804250-18
Device Catalogue Number1804250-18
Device Lot Number205134A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNERGY 2.5*20
Patient Age49 YR
Patient SexMale
Patient Weight83 KG